The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Revista Matemática Iberoamericana


Full-Text PDF (287 KB) | Metadata | Table of Contents | RMI summary
Volume 34, Issue 2, 2018, pp. 637–654
DOI: 10.4171/RMI/999

Published online: 2018-05-28

The approximation property for spaces of Lipschitz functions with the bounded weak* topology

Antonio Jiménez-Vargas[1]

(1) Universidad de Almería, Spain

Let $X$ be a pointed metric space and let Lip$_0(X)$ be the space of all scalar-valued Lipschitz functions on $X$ which vanish at the base point. We prove that Lip$_0(X)$ with the bounded weak* topology $\tau_{bw^*}$ has the approximation property if and only if the Lipschitz-free Banach space $\mathcal F(X)$ has the approximation property if and only if, for each Banach space $F$, each Lipschitz operator from $X$ into $F$ can be approximated by Lipschitz finite-rank operators within the unique locally convex topology $\gamma\tau_\gamma$ on Lip$_0(X,F)$ such that the Lipschitz transpose mapping $f\mapsto f^t$ is a topological isomorphism from Lip$_0(X,F),\gamma\tau_\gamma)$ to (Lip$_0(X),\tau_{bw^*})\epsilon F$.

Keywords: Lipschitz spaces, approximation property, tensor product, epsilon product

Jiménez-Vargas Antonio: The approximation property for spaces of Lipschitz functions with the bounded weak* topology. Rev. Mat. Iberoam. 34 (2018), 637-654. doi: 10.4171/RMI/999